\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

On the universality of the incompressible Euler equation on compact manifolds

Abstract Full Text(HTML) Related Papers Cited by
  • The incompressible Euler equations on a compact Riemannian manifold $(M,g)$ take the form

    $\partial_t u + \nabla_u u =- \mathrm{grad}_g p \\\mathrm{div}_g u =0.$

    We show that any quadratic ODE $\partial_t y =B(y,y)$, where $B \colon \mathbb{R}^n × \mathbb{R}^n \to \mathbb{R}^n$ is a symmetric bilinear map, can be linearly embedded into the incompressible Euler equations for some manifold $M$ if and only if $B$ obeys the cancellation condition $\langle B(y,y), y \rangle =0$ for some positive definite inner product $\langle,\rangle$ on $\mathbb{R}^n$. This allows one to construct explicit solutions to the Euler equations with various dynamical features, such as quasiperiodic solutions, or solutions that transition from one steady state to another, and provides evidence for the "Turing universality" of such Euler flows.

    Mathematics Subject Classification: 35Q35, 37N10, 76B99.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  •   V. I. Arnold , Sur la géometrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier, 16 (1966) , 319-361.  doi: 10.5802/aif.233.
      M. S. Ashbaugh , C. C. Chicone  and  R. H. Cushman , The twisting tennis racket, J. Dyn. Diff. Eq., 3 (1991) , 67-85.  doi: 10.1007/BF01049489.
      T. Bohr, M. H. Jensen, G. Paladin and A. Vulpiani, Dynamical Systems Approach to Turbulence, Cambridge University Press, 1998.
      S. Bromberg  and  A. Medina , Completeness of homogeneous quadratic vector fields, Qual. Theory Dyn. Syst., 6 (2005) , 181-185.  doi: 10.1007/BF02972671.
      R. J. Dickson  and  L. M. Perko , Bounded quadratic systems in the plane, J. of Diff. Equs., 7 (1990) , 251-273.  doi: 10.1016/0022-0396(70)90110-5.
      E. I. Dinaburg  and  Ya. G. Sinai , A quasilinear approximation for the three-dimensional Navier-Stokes system, Moscow Math. J., 1 (2001) , 381-388. 
      D. Ebin  and  J. Marsden , Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. of Math., 92 (1970) , 102-163.  doi: 10.2307/1970699.
      S. Friedlander  and  N. Pavlovic , Blow-up in a three-dimensional vector model for the Euler equations, Comm. Pure Appl. Math., 57 (2004) , 705-725.  doi: 10.1002/cpa.20017.
      U. Frisch, Turbulence: The Legacy of A. N. Kolmogorov, Cambridge University Press, 1995.
      E. B. Gledzer , System of hydrodynamic type admitting two quadratic integrals of motion, Sov. Phys. Dokl., 18 (1973) , 216-217. 
      J. L. Kaplan  and  J. A. Yorke , Non associative real algebras and quadratic differential equations, Nonlinear Analysis, 3 (1979) , 49-51.  doi: 10.1016/0362-546X(79)90033-6.
      N. H. Katz  and  N. Pavlović , Finite time blow-up for a dyadic model of the Euler equations, Trans. Amer. Math. Soc., 357 (2005) , 695-708.  doi: 10.1090/S0002-9947-04-03532-9.
      K. Okhitani  and  M. Yamada , Temporal intermittency in the energy cascade process and local Lyapunov analysis in fully developed model of turbulence, Prog. Theor. Phys., 89 (1989) , 329-341.  doi: 10.1143/PTP.81.329.
      T. Tao , Finite time blowup for an averaged three-dimensional Navier-Stokes equation, J. Amer. Math. Soc., 29 (2016) , 601-674. 
      T. Tao , On the universality of potential well dynamics, Dynamics of Partial Differential Equations, 14 (2017) , 219-238.  doi: 10.4310/DPDE.2017.v14.n3.a1.
  • 加载中
Open Access Under a Creative Commons license
SHARE

Article Metrics

HTML views(1510) PDF downloads(640) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return